U.S. doctors online nowAsk doctors free
Atlanta, GA
A 47-year-old female asked:

Blood test show creatinine @ 1.13/gfr 58l; was on norvasc/spironolactone/metoprolol 1yr w/no bp improve;cut spiro and meto;now take norvasc (amlodipine) 5mg 2x day; bp117/74. change of meds cause creat to rise?

2 doctor answers5 doctors weighed in
Dr. David Houghton
Specializes in Internal Medicine & Pediatrics
Not likely: The only BP meds that would be expected to cause a rise in Cr are ACEs, ARBs &diuretics. Since your diuretic dose dropped &you're not taking the others, the more likely reason for rising Cr is uncontrolled BP. It's great that your BP is finally OK, but if Cr remains up you should be on an ACE or ARB to protect kidneys. Avoid NSAID pain meds like ibuprofen, etc since they will harm kidney function.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Shari Schabowski
Specializes in Emergency Medicine
Creatine: You did not say what it was previously and creatinine is subject to modest changes. This value is still within a normal range so not too much to worry about. If you are concerned have it checked again in 2 weeks to a month on new meds.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated May 20, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.